2 steps forward 3 steps back

Firstly on 14/03/2019 I started taking my new pain medication Tapentadol. For the first few days I had the most common side effects and I noticed the intense burning and itching to my hands and feet so I was really pleased that on the minimum dose I seemed to be having a positive effect.

On the 24/03/2019 I got very sick very quick. headache, nausea, stomach cramps,  hot flushes, dizziness, couldn’t keep anything down including my meds, 36 hours later I seemed to be almost over it, I put it down to either my allergies flaring up or a bout of gastro entiritis.

Everything remained fine until the 30/03 when I started feeling a bit ill wiTH flu-like symptoms. Around 11am on 01/04 I started to get really bad stomach cramps  and I could barely stand up straight, this went on for around 3 hours before easing,

That evening I had a bowl of soup so I could take my meds, 4 hrs later I was in the loo all the previous weekends symptoms were back plus watery painful eyes, lots of vomiting.my whole body was burning and itching  and my pain levels were through the roof.

I hadn’t slept for 32 hrs and I had spent at least 14 of those hrs in the loo, I found out quickly that I couldn’t even keep water down. Around lunchtime I started feeling  well enough to call the doctor and left a message.  I called me back that evening and was told to stop the new medication immediately.

On Friday I had my blood tests in the morning then in the afternoon go to St Mary’s Hospital in London for my yearly head and neck MRI  which was really painful this time.

I’m writing this at 2am on 08/04 and although all the side effects have now gone, I’m still recovering from the illness and the trip to London. My pain levels are still high, my sleep pattern is bad but slowly improving. My memory and feeling confused is bad. The itching and burning to my hands and feet is back. My hand tremors  are more frequent and my ability to drop and smash plates, glasses, cups and bowls has hit record levels.

Later today I will need to contact my consultant to inform him that I cannot take the new medication, As hopefully on the 16/04 I have to go back up to Charring Cross Hospital to have a lidocaine infusion to see if that will help with the Nerve pain, I’m hoping that what’s happened with the pills doesn’t rule out getting the infusion.

I’ve been a bit low to say the least, but I have been thinking about staring a new hobby and I have even been thinking about trying to learn a new language maybe Spanish.

Goodnight, good luck and good health

All the best

Gary

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.